Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Buspar  (Read 504 times)

0 Members and 1 Guest are viewing this topic.

Offline Floridagal10

  • Newbie
  • *
  • Posts: 44
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Buspar
« on: January 06, 2014, 03:25:00 PM »
Hi there,

My doctor started me on Buspar a  month ago (7.5 mg 2 times a day) for my anxiety.  I thought it was working great but after about 2 weeks, I started to get these strange thoughts that aren't really me.  A couple of them really have scared me.   I am not depressed really... I just have a lot of general and health anxiety which gets worse when I am bored and have time to over think everything.

I went back to the doctor last week for a follow up and discussed this all with her.  She wasn't too concerned about the thoughts because I knew what was going on, but told me I could lower my dose to see if it would still work (i.e. 1 time a day or 1/2 a pill 2 times a day) or I could go off it completely to see how I did.  She said that the medicine is a tool to help me cope but not the answer. She is happy that the Buspar helping control my anxiety (my HR and my BP is actually normal at the doctor instead of high).  In general I am not a huge fan of medicines so maybe that is part of the issue?

My questions are:
1) has anyone else experienced this with BusPar? 
2) If I want to lower the dose in order to go off of it completely would taking 3.75 mg 2 times a day be a good way to start.
3) anyone have any suggestion on non-pharmaceutical based ways to control anxiety? 

Thanks for any advice :)
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Buspar
« Reply #1 on: January 06, 2014, 04:32:01 PM »
My questions are:
1) has anyone else experienced this with BusPar?

It would be unusual. I suspect it was more your mind than the med given the small dose you were on, 3 x 5mg to 3 x 15mg may have been more effective, assuming it worked. Buspar is one of a number of anxiety drugs that seem to work well for a few and not at all for most. It is only effective for generalized anxiety and sometimes social anxiety.

Quote
2) If I want to lower the dose in order to go off of it completely would taking 3.75 mg 2 times a day be a good way to start.

I don't think you need to taper off given the small dose and short time you've been on it, however, if you prefer to do it that way then 2 x 3.75mg for a couple of days should work. Buspar has a very short half-life, 2-3 hours so dependence should not be a factor at your dose level. This is also why you should have been taking it at least 3 times a day. You were effectively unmedicated most of the time.

Quote
3) anyone have any suggestion on non-pharmaceutical based ways to control anxiety?

Both exercise and omega-3 fatty acids/fish oil have been shown to be effective for mild anxiety. For more severe anxiety the only treatments comparable to meds are the cognitive and/or behavioural and/or mindfulness therapies.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Floridagal10

  • Newbie
  • *
  • Posts: 44
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: Buspar
« Reply #2 on: January 06, 2014, 06:19:17 PM »
Thanks for your input Ian.

That worries me if it was mind thinking those things because it is very unlike me.  I am in the process of trying to find a good person to talk to.  Maybe that will help more then the meds.  My only issue is trying to find someone that works after hours since I can't really get off work to go to the doctor. 
Bookmark and Share

Offline michelletress

  • Just Joined!
  • Posts: 2
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Sick
    Sick
  • Personal text
    • Poke This Member
Re: Buspar
« Reply #3 on: January 10, 2014, 11:30:36 PM »
I was put on Buspar in December.  It didnt seem to be helping, but I didnt get up to the full dose.  I went to my Doctor in Full Panic/Anxiety and Depression mode about 2 weeks ago.  He wanted me to go back on Buspar, to see if I stayed on it if it would start helping.  This is the 2nd week.  I just today started to take the full dose.  I took it at 5am, this morning.  And slept, this evening I took my full dose again.  I got sooooo light headed, sick to my stomach, dizzy.  :sick0002:  It lasted about 1 hour.  I took an Adivan almost the second it started.  Will this side effect go away?  :question: Or am I going to have to get used to doing this every time I take the med?  If so, maybe this is not the med for me.  On the up side.  I am getting Anxiety Relief.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Buspar
« Reply #4 on: January 11, 2014, 03:56:52 PM »
I just today started to take the full dose.  I took it at 5am, this morning.  And slept, this evening I took my full dose again.

Are you only taking it twice a day? Buspar has a very short half-life so should ideally be taken 3 x day.

Quote
this evening I took my full dose again.  I got sooooo light headed, sick to my stomach, dizzy.    It lasted about 1 hour.  I took an Adivan almost the second it started.  Will this side effect go away?

These side-effects should resolve after a few days, but the fact they eased after an hour this time suggests they may be more anxiety than the Buspar as Ativan reaches peak plasma levels about 1-2 hours after it's taken.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline michelletress

  • Just Joined!
  • Posts: 2
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Sick
    Sick
  • Personal text
    • Poke This Member
Re: Buspar
« Reply #5 on: January 11, 2014, 07:49:02 PM »
I am only taking it 2 times a day.  Once in the morning and once at night.   They make me so sick, this afternoon I came home from a restaurant and threw up everything I ate.    But if what you are saying is true, will it even do me any good to get to a therapeutic level?   He told me to try this for 6 weeks, he told me that it will build up in my system.  But if it has such a short half live what good will it do?  I am really confused.    But I am TOTALLY thankful for the info info about Ativan.  Everyone told me that I would feel the effects almost immediately.  However I have found that I really do not get the relief for about 1 hour to 1 hour 30 mins. 
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Buspar
« Reply #6 on: January 11, 2014, 10:30:58 PM »
He told me to try this for 6 weeks, he told me that it will build up in my system.  But if it has such a short half live what good will it do?  I am really confused.

With multiple dosing per day there is some accumulation as Buspar has nonlinear pharmacokinetics, however, it is fairly small. It usually takes 4-5 days to achieve maximum results from a dose.   

Quote
But I am TOTALLY thankful for the info info about Ativan.  Everyone told me that I would feel the effects almost immediately.  However I have found that I really do not get the relief for about 1 hour to 1 hour 30 mins.

No, most meds take about 20-30 minutes just to dissolve and be absorbed through the stomach wall into the bloodstream and take some hours to reach their plasma peak. The peak plasma range for Ativan is 1-6 hours, but for most it peaks in 1-2 hours.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Floridagal10

  • Newbie
  • *
  • Posts: 44
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: Buspar
« Reply #7 on: January 28, 2014, 05:02:48 PM »
After being on the buspar for a month, I ended up going off of it.  It was actually the cause of my depression and some seriously dark thoughts. I have been working with a therapist and it seems to be helping.

Good luck to you.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
3078 Views
Last post September 12, 2006, 11:45:03 AM
by Josie
13 Replies
7320 Views
Last post June 30, 2010, 07:20:26 AM
by mom2boys
3 Replies
1543 Views
Last post October 08, 2010, 06:44:21 PM
by antiMe
4 Replies
5444 Views
Last post November 24, 2010, 12:25:44 AM
by bryan3000
2 Replies
860 Views
Last post April 22, 2011, 02:19:12 PM
by ScaredLukeSkywalker

anything